Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Intervention - when/how?
Apr 10, 2006

Dear Dr Bob,

Hi - I wrote to u before - am concerned friend from NY. Thanks so much for your advice. You really made a difference: I told her about the site and showed her your response. She has since switched docs/regimens (now on viramune and combivir), also PCP prophylaxis (TMP/SMX). CD4 has gone up a bit to 195, VL dropped to 260000, but she's still quite clearly suffering with fatigue:

Having read most of the stuff on this site, I think it might be an allergy to the sulfa drug - has a fever and can't keep food down, which prob won't help fatigue? I told her my concern, but she says she can live with it - doesn't want to "bother" her doctor, and thinks "it could be worse." Should i intervene? If so, at what point? How?

Thanks for helping: we love you and your forum!

Concerned friend, NY

Response from Dr. Frascino

Hello,

I'm glad your friend has switched docs and regimens.

Her concerns about "bothering" her doctor and statements, like "it could be worse," appear to be more of the denial behavior she previously demonstrated. I don't think you should be trying to diagnose her problem (sulfa drug allergy, etc.). I would suggest you review with her some of the information readily available on this site pertaining to medications, symptoms, interacting with your HIV specialist, etc. You could also offer to go with her to her next visit to her HIV specialist. Encourage her to make a list of concerns and problems and bring it with her to discuss with her specialist.

Hope that helps.

Dr. Bob


Previous
6 Months & 10 Months
Next
Can I be a doctor with HIV?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement